Estimates for spectral density functions of matrices over [ d ]
Annales mathématiques Blaise Pascal, Volume 22 (2015) no. 1, pp. 73-88.

We give a polynomial bound on the spectral density function of a matrix over the complex group ring of d . It yields an explicit lower bound on the Novikov-Shubin invariant associated to this matrix showing in particular that the Novikov-Shubin invariant is larger than zero.

Nous donnons une estimation polynomiale pour la fonction de densité spectrale d’une matrice sur l’algèbre complexe du groupe d . Ce résultat donne une borne inférieure explicite à l’invariant de Novikov-Shubin associé à la matrice, montrant en particulier que l’invariant de Novikov-Shubin est strictement positif.

DOI: 10.5802/ambp.346
Classification: 46L99,  58J50
Keywords: spectral density function, Novikov-Shubin invariants
Wolfgang Lück 1

1 Mathematicians Institut der Universität Bonn Endenicher Allee 60 53115 Bonn, Germany
@article{AMBP_2015__22_1_73_0,
     author = {Wolfgang L\"uck},
     title = {Estimates for spectral density functions of matrices over $\mathbb{C}[\mathbb{Z}^d]$},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {73--88},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {22},
     number = {1},
     year = {2015},
     doi = {10.5802/ambp.346},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.346/}
}
TY  - JOUR
AU  - Wolfgang Lück
TI  - Estimates for spectral density functions of matrices over $\mathbb{C}[\mathbb{Z}^d]$
JO  - Annales mathématiques Blaise Pascal
PY  - 2015
DA  - 2015///
SP  - 73
EP  - 88
VL  - 22
IS  - 1
PB  - Annales mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.346/
UR  - https://doi.org/10.5802/ambp.346
DO  - 10.5802/ambp.346
LA  - en
ID  - AMBP_2015__22_1_73_0
ER  - 
%0 Journal Article
%A Wolfgang Lück
%T Estimates for spectral density functions of matrices over $\mathbb{C}[\mathbb{Z}^d]$
%J Annales mathématiques Blaise Pascal
%D 2015
%P 73-88
%V 22
%N 1
%I Annales mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.346
%R 10.5802/ambp.346
%G en
%F AMBP_2015__22_1_73_0
Wolfgang Lück. Estimates for spectral density functions of matrices over $\mathbb{C}[\mathbb{Z}^d]$. Annales mathématiques Blaise Pascal, Volume 22 (2015) no. 1, pp. 73-88. doi : 10.5802/ambp.346. https://ambp.centre-mersenne.org/articles/10.5802/ambp.346/

[1] L. Grabowski Group ring elements with large spectral density (2014) (http://arxiv.org/abs/1409.3212)

[2] L. Grabowski; B. Virág Random Walks on Lamplighters via random Schrödinger operators (2013) (Preprint)

[3] Wayne M. Lawton A problem of Boyd concerning geometric means of polynomials, J. Number Theory, Volume 16 (1983) no. 3, pp. 356-362 | DOI | MR | Zbl

[4] John Lott Heat kernels on covering spaces and topological invariants, J. Differential Geom., Volume 35 (1992) no. 2, pp. 471-510 | MR | Zbl

[5] John Lott Delocalized L 2 -invariants, J. Funct. Anal., Volume 169 (1999) no. 1, pp. 1-31 | DOI | MR | Zbl

[6] John Lott; Wolfgang Lück L 2 -Topological invariants of 3-manifolds, Invent. Math., Volume 120 (1995) no. 1, pp. 15-60 | DOI | MR | Zbl

[7] Wolfgang Lück L 2 -Invariants: Theory and Applications to Geometry and K -Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 44, Springer-Verlag, Berlin, 2002, pp. xvi+595 | MR | Zbl

[8] Wolfgang Lück Twisting L 2 -invariants with finite-dimensional representations (2015) (in preparation)

[9] Wolfgang Lück; Mikael Rørdam Algebraic K-theory of von Neumann algebras, K-Theory, Volume 7 (1993) no. 6, pp. 517-536 | DOI | MR | Zbl

[10] S. P. Novikov; M. A. Shubin Morse inequalities and von Neumann II 1 -factors, Dokl. Akad. Nauk SSSR, Volume 289 (1986) no. 2, pp. 289-292 | MR | Zbl

[11] S. P. Novikov; M. A. Shubin Morse inequalities and von Neumann invariants of non-simply connected manifolds, Uspekhi. Matem. Nauk, Volume 41 (1986) no. 5, pp. 222-223 (in Russian)

[12] Roman Sauer Power series over the group ring of a free group and applications to Novikov-Shubin invariants, High-dimensional manifold topology, World Sci. Publ., River Edge, NJ, 2003, pp. 449-468 | MR | Zbl

Cited by Sources: